MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. FORCEPS/IRRIGATION PLUG (ISOLATED TYPE); FORCEPS/ IRRIGATION PLUG

AIZU OLYMPUS CO., LTD. FORCEPS/IRRIGATION PLUG (ISOLATED TYPE); FORCEPS/ IRRIGATION PLUG
Model Number MAJ-891
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the forceps/irrigation plug disassembling, cleaning, disinfecting, and the forceps stopper replacement were not done as described in the instruction manual leading to deterioration with use.The issue occurred during reprocessing.No health hazards have been reported as a result of this incident.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Sections h6 and h11 were updated.The device was not returned for evaluation.The definitive root cause of the reprocessing deviation could not be determined.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿insufficient cleaning and disinfection or sterilization of the endoscope may pose an infection control risk to the patient and/or operators performing the next procedure with the endoscope.¿ olympus will continue to monitor field performance for this device.

Brand Name
FORCEPS/IRRIGATION PLUG (ISOLATED TYPE)
Common Device Name
FORCEPS/ IRRIGATION PLUG
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20397184
Report Number9610595-2024-20380
Device Sequence Number3378999
Product Code FGB
UDI-Device Identifier04953170063114
UDI-Public04953170063114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-891
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown